Alert archive / Kansas / Special Weather Statements in 2018
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 6, 2018, 9:39 PM CDT for Ellis County, Kansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 9:39 PM CDT (02:39 UTC)
- Expired
- Aug 6, 2018, 10:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Dodge City, KS
County Ellis County, KS
The radar
The Dodge City radar (KDDC), 152 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 2642 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
765 WWUS83 KDDC 070239 SPSDDC Special Weather Statement National Weather Service Dodge City KS 939 PM CDT MON AUG 6 2018 KSZ031-070345- Ellis KS- 939 PM CDT MON AUG 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELLIS COUNTY UNTIL 1045 PM CDT... At 938 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles southwest of Zurich, or 17 miles north of Ellis, moving east at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Catherine and Emmeram. LAT...LON 3890 9904 3897 9959 3913 9959 3913 9904 TIME...MOT...LOC 0238Z 289DEG 23KT 3917 9947 $$ RBURG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:47 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 6, 6:47 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 647 PM CDT Mon Aug 6 2018 ...Updated aviation discussion... .SHORT TERM...(This evening through Tuesday) Issued at 306 PM CDT Mon Aug 6 2018 Scattered thunderstorms will be possible this evening into tonight as an upper level disturbance moves out of the Colorado Rockies and into the Central High Plains. A frontal boundary at the surface will also help enhance lift across the area. The atmosphere will only be marginally unstable but a few storms may become severe with hail and wind being the main concern. Winds behind the frontal boundary will be form the northeast with southerly winds ahead of the front. A few lingering showers will be possible across south central Kansas tomorrow morning. Otherwise expect decreasing cloudiness as the day progresses. Lows tonight look to range from the low 60s across west central Kansas to low 70s across south central Kansas. Highs tomorrow only look to reach into the upper 80s. .LONG TERM...(Tuesday night through Monday) Issued at 306 PM CDT Mon Aug 6 2018 The frontal boundary mentioned in the short term will slide south and stall out south of the area Tuesday night into Wednesday. This will confine precipitation chances to the southern half of the CWA. However, most places look to remain dry. This will also set up a east-southeast upslope flow across the Central High Plains. The remainder of the long term forecast looks dry as the upper level high currently over the southwestern United States shifts northward into the Intermountain West by mid week then slowly shift eastward thereafter. As for temperatures, highs will start out in the upper 80s Wednesday and Thursday, then around 90 degrees Friday through this weekend. Lows will generally dip into the 60s. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 647 PM CDT Mon Aug 6 2018 Showers and isolated thunderstorms will be prevalent around Hays at the beginning of this period. The remainder of the southwest Kansas terminals will see scattered showers and thunderstorms increasing by 03z and continuing through about 07-08z before moving off to the east and southeast. Cigs should remain VFR through the period although some MVFR cigs cannot be totally ruled out later tonight. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 87 65 87 / 30 20 30 20 GCK 64 86 63 86 / 60 10 30 10 EHA 63 86 63 85 / 50 10 60 30 LBL 66 88 65 86 / 30 20 50 20 HYS 65 85 64 87 / 60 10 0 10 P28 72 90 68 88 / 20 20 30 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Gerard
Hazardous weather outlook, Aug 6, 4:14 AM CDT, 17 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 414 AM CDT Mon Aug 6 2018 KSZ030-031-043>046-061>066-074>081-084>090-070915- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 414 AM CDT Mon Aug 6 2018 /314 AM MDT Mon Aug 6 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Strong to severe thunderstorms will be possible late this afternoon through this evening, particularly across west central and portions of southwest Kansas. The main threat will be quarter to golf ball size hail and damaging winds in excess of 60 mph. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Elevated risk * Excessive heat: Limited risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- There is a marginal risk for severe thunderstorms across extreme southwest Kansas late Tuesday with up to quarter size hail and wind gusts up to 60 mph the main threats. Thunderstorms will be possible again Wednesday with minimal potential for severe weather. Days 2-7 Hazards ---------------- * Tuesday - Lightning: Limited risk - Severe thunderstorm: Limited risk - Excessive heat: Limited risk * Wednesday - Lightning: Limited risk * Thursday No hazards. * Friday No hazards. * Saturday No hazards. * Sunday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening...mainly west of a Larned to Liberal line. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Aug 6, 8:34 PM CDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Dodge City KS 834 PM CDT MON AUG 6 2018 KSZ030-045-070230- Trego KS-Ness KS- 834 PM CDT MON AUG 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NESS AND SOUTHERN TREGO COUNTIES UNTIL 930 PM CDT... At 833 PM CDT, Doppler radar was tracking a strong thunderstorm very near Arnold, moving east at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ransom, Brownell, Cedar Bluff and Arnold. LAT...LON 3883 9960 3853 9959 3848 10015 3873 10015 TIME...MOT...LOC 0133Z 262DEG 15KT 3862 10005 RBURG
Special weather statement, Aug 6, 9:39 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 939 PM CDT MON AUG 6 2018 KSZ031-070345- Ellis KS- 939 PM CDT MON AUG 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELLIS COUNTY UNTIL 1045 PM CDT... At 938 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles southwest of Zurich, or 17 miles north of Ellis, moving east at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Catherine and Emmeram. LAT...LON 3890 9904 3897 9959 3913 9959 3913 9904 TIME...MOT...LOC 0238Z 289DEG 23KT 3917 9947 RBURG
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:34 PM CDT | Special Weather Statement | DDC | Ness | 56 min |
| Aug 6, 11:34 PM CDT | Special Weather Statement | DDC | Ellis, Trego | 56 min |
| Aug 6, 11:41 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 33 min |
| Aug 7, 12:25 AM CDT | Special Weather Statement | DDC | Stevens | 65 min |
| Aug 7, 12:42 AM CDT | Special Weather Statement | DDC | Ellis, Rush | 63 min |
| Aug 7, 1:05 AM CDT | Special Weather Statement | DDC | Finney, Kearny | 55 min |
| Aug 7, 1:07 AM CDT | Special Weather Statement | DDC | Ness | 53 min |
| Aug 7, 1:19 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny | 41 min |
Nearby
Special Weather Statements in Kansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.